MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI DISTAL EXTENSION SIZE 3/220MM RADIUS; PROSTHESIS, RIB REPLACEMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI DISTAL EXTENSION SIZE 3/220MM RADIUS; PROSTHESIS, RIB REPLACEMENT
Model Number 04.641.113
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Lot number is unknown.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter phone number and email address are unknown.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports that during an unknown procedure on an unknown date, the titanium (ti) rod broke when it was bent to be used and thus, was not implanted.A second rod, which was slightly larger, was used in the procedure, and the tail end had to be cut off.Surgical outcome is unknown.There was no surgical delay.There is no reported patient consequence.This report is for a ti distal extension size 3/220mm radius.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event is now known.Additional information provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The event occurred during a lengthening of the vertical expandable prosthetic titanium rib (veptr) rod procedure on (b)(6) 2018.Procedure was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI DISTAL EXTENSION SIZE 3/220MM RADIUS
Common Device Name
PROSTHESIS, RIB REPLACEMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7689388
Report Number2939274-2018-52880
Device Sequence Number16805370
Product Code MDI
UDI-Device Identifier10705034750484
UDI-Public(01)10705034750484
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryCA
PMA/510(K) Number
K142587
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.641.113
Device Catalogue Number04.641.113
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer08/08/2018
09/11/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/15/2018
09/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;